MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE WITH PRECISIONGLIDE¿ NEEDLE; SYRINGE WITH NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE WITH PRECISIONGLIDE¿ NEEDLE; SYRINGE WITH NEEDLE
Catalog Number 309578
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use, a bd luer-lok¿ syringe with precisionglide¿ needle ¿split¿ when attempting to administer medication.There was no report of exposure, injury or medical intervention.
 
Additional Manufacturer Narrative
Correction: due to an it issue beginning on (b)(6) 2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields.Device returned to manufacture: yes.
 
Event or Problem Description
It was reported that during use, a bd luer-lok syringe with precisionglide needle ¿split¿ when attempting to administer medication.There was no report of exposure, injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: one open 3ml packaged syringe and one photo were received and confirmed to be from batch #7308793 (p/n # 309578).The sample was visually evaluated.The syringe was found to have linear crack in the barrel wall running from the.5ml to the 1.5 ml gradline.No point of impact can be observed in the sample.Cracked barrels are a rejectable condition per product specification.Based on the evaluation performed the defect is confirmed.Device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Investigation conclusion: root cause and capa not required based on severity and occurrence level defined for this complaint.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: photo evaluation: one photo was received and evaluated.Photo shows one 3ml syringe reported to be from batch # 7308793 (p/n # 309578).The syringe is in a clear sample bag making evaluation difficult.The syringe appears to have a vertical crack in the barrel at the 1.5 ml gradline.No point of impact can be observed in the picture provided.Cracked barrels are a rejectable condition per product specification.Based on the evaluation performed the defect, as noted by the end user, can be verified.Dhr review for batch 7308793 (p/n 309578): manufacturing dates: 11/21/2017 to 11/26/2017.Batch quantity was (b)(4).Printing and assembly records were reviewed as part of this dhr review.All visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Batch 7308793 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.Investigation conclusion: based on the evaluation performed the defect, as noted by the end user, can be verified.Root cause was not determined.

Brand Name
BD LUER-LOK¿ SYRINGE WITH PRECISIONGLIDE¿ NEEDLE
Common Device Name
SYRINGE WITH NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key7579821
Report Number1213809-2018-00344
Device Sequence Number2044514
Product Code FMF
UDI-Device Identifier30382903095781
UDI-Public30382903095781
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date10/31/2022
Device Catalogue Number309578
Device Lot Number7308793
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer05/21/2018
05/21/2018
05/21/2018
Initial Report FDA Received Date06/07/2018
Supplement Report FDA Received Date06/12/2018
07/30/2018
10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;